Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 20, NWS Mobile, AL

February 20, 201010 counties in Alabama

NWS Mobile, AL issued this red flag warning at Feb 20, 2010, 5:58 AM CST for 10 counties in Alabama. It took effect at Feb 20, 2010, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2010, 5:58 AM CST (11:58 UTC)
In effect from
Feb 20, 2010, 11:00 AM CST
Expired
Feb 20, 2010, 7:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3226 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WWUS84 KMOB 201158
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CST SAT FEB 20 2010

...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE
FROM 11 AM TO 5 PM SATURDAY DUE TO THE POTENTIAL OF PROLONGED
RELATIVE HUMIDITY BELOW 35 PERCENT...

.A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT
IN ONE MORE DAY OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT
ACROSS THE NORTHWEST FLORIDA PANHANDLE. LOWEST HUMIDITY VALUES
SATURDAY AFTERNOON SHOULD DROP INTO THE MID TO UPPER 20S NORTH OF
INTERSTATE 10...AND AROUND 30 CLOSER TO THE COAST.

FLZ001>006-202300-
/O.UPG.KMOB.FW.A.0020.100220T1700Z-100220T2300Z/
/O.NEW.KMOB.FW.W.0020.100220T1700Z-100220T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
558 AM CST SAT FEB 20 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT IN
ONE MORE DAY OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT ACROSS
THE NORTHWEST FLORIDA PANHANDLE. LOWEST HUMIDITY VALUES SATURDAY
AFTERNOON SHOULD DROP INTO THE MID TO UPPER 20S NORTH OF INTERSTATE
10...AROUND 30 CLOSER TO THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
701 
WWUS84 KMOB 202256
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CST SAT FEB 20 2010

...RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL
ALABAMA UNTIL 6 PM THIS EVENING DUE TO PROLONGED RELATIVE HUMIDITY
BELOW 25 PERCENT...

...RED FLAG WARNING FOR THE NORTHWEST FLORIDA PANHANDLE EXTENDED
UNTIL 7 PM THIS EVENING DUE TO PROLONGED RELATIVE HUMIDITY BELOW
35 PERCENT...

.LATEST SERIES OF OBSERVATIONS HAVE HAD RELATIVE HUMIDITIES ACROSS
SOUTH CENTRAL AND SOUTHWEST ALABAMA BELOW 25 PERCENT SINCE NOON...AND
REMAIN IN THE MID TEENS AT 400 PM. A COUPLE OF MORE HOURS BELOW 25
PERCENT ARE LIKELY...SO A RED FLAG WARNING HAS BEEN ISSUED FOR
SOUTHWEST AND SOUTH CENTRAL ALABAMA UNTIL 6 PM THIS EVENING.
CRITICALLY LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH 700 PM FOR THE
NORTHWEST FLORIDA PANHANDLE...SO THE RED FLAG WARNING HAS BEEN
EXTENDED.

ALZ051>064-210000-
/O.EXB.KMOB.FW.W.0020.000000T0000Z-100221T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
456 PM CST SAT FEB 20 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

LATEST SERIES OF OBSERVATIONS HAVE HAD RELATIVE HUMIDITIES ACROSS
SOUTH CENTRAL AND SOUTHWEST ALABAMA BELOW 25 PERCENT SINCE NOON...AND
REMAIN IN THE MID TEENS AT 400 PM. A COUPLE OF MORE HOURS BELOW 25
PERCENT ARE LIKELY...SO A RED FLAG WARNING HAS BEEN ISSUED FOR
SOUTHWEST AND SOUTH CENTRAL ALABAMA UNTIL 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ001>006-210100-
/O.EXT.KMOB.FW.W.0020.000000T0000Z-100221T0100Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
456 PM CST SAT FEB 20 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

CRITICALLY LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH 700 PM FOR THE
NORTHWEST FLORIDA PANHANDLE...SO THE RED FLAG WARNING HAS BEEN
EXTENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 4:13 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 20, 4:13 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT FEB 20 2010

.SHORT TERM...TODAY THROUGH TONIGHT...RIDGING OVER THE SOUTHEASTERN
STATES SHIFTS EAST TOWARDS THE EAST COAST AS A SYSTEM ADVANCES
ACROSS THE SOUTHERN PLAINS.  A SERIES OF MILD SOUTHERN STREAM
SHORTWAVES ADVANCE EASTWARD ACROSS THE GULF THROUGH TONIGHT WHILE
THE LOW TO MID LEVEL FLOW BECOMES SOUTHERLY AND BEGINS TO RETURN
MOISTURE TO THE REGION.  PRECIPITABLE WATER VALUES RISE TO AROUND
ONE INCH OVER THE COASTAL COUNTIES BY 12Z WEDNESDAY WHILE AN
OVERRUNNING FLOW LOOKS SUFFICIENT TO SUPPORT SMALL POPS OVER THE
COASTAL COUNTIES AFTER MIDNIGHT TONIGHT.  AFTER A COOL START THIS
MORNING...TEMPERATURES WILL BE SEASONABLE THIS AFTERNOON AND
TONIGHT. /29

FOR SUNDAY THROUGH MONDAY...THE MORNING WILL SEE THE LAST OF THE
EFFECTS OF A WEAK SHORTWAVE MOVING EAST OVER THE NORTHERN GULF
SATURDAY NIGHT(PATH IS A BIT FATHER NORTH THAN YESTERDAY)...WHILE THE
NEXT SYSTEM BEGINS TO MOVE OVER THE SOUTHERN PLAINS. THROUGH SUNDAY
INTO SUNDAY NIGHT...THE UPPER DYNAMICS ARE CONTINUED TO BE ADVERTISED AS
TAKING A NORTHEAST TRACK...TO OVER THE OHIO RIVER VALLEY BY MONDAY
MORNING. GUIDANCE ALSO CONTINUES TO KEEP DEEPENING OF THE SURFACE LOW
TO A MINIMUM. THIS WILL HELP TO LIMIT THE LOW LEVEL FLOW AND THE
MOISTURE INFLUX SUNDAY INTO MONDAY. SOUNDINGS ARE LESS UNSTABLE AS
COMPARED TO YESTERDAY. STILL ENOUGH FOR TSRA SUNDAY NIGHT AND
MONDAY...BUT THE CHANCES OF THESE THUNDERSTORMS BECOMING STRONG TO
SEVERE HAS DECREASED SIGNIFICANTLY. TIMING OF THE FRONT IN THE
CURRENT GUIDANCE IS 12Z TOP AROUND 20Z MONDAY...PRETTY CLOSE TO
YESTERDAY.

.LONG TERM...(MONDAY NIGHT ON)MONDAY NIGHT INTO WEDNESDAY...THE FA
DRIES OUT UNDER NORTHERLY FLOW...BUT MID WEEK...AS AN UPPER SYSTEM
MOVES EAST OVER THE NORTHERN GULF COAST...ANOTHER CHANCE OF RAIN IS
POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WITH A GENERALLY LACK OF
MOISTURE RETURN AHEAD OF THE SYSTEM...AM NOT TOO IMPRESSED WITH THE
RAIN CHANCES...MUCH LESS ANY RUMBLES MIXED IN. AFTER MONDAY'S SYSTEM
MOVES THROUGH...TEMPERATURES WILL BE BELOW SEASONAL...HELPING TO
LIMIT THE POSSIBILITY OF ANY RUMBLES.

&&

.AVIATION...(12Z ISSUANCE)VFR CONDITIONS TODAY TRANSITION TO BROKEN
CLOUDS NEAR 2KFT AFTER 6Z SUNDAY.  LIGHT EASTERLY WINDS INCREASE
SLIGHTLY TO AROUND 10 KNOTS THROUGH THE PERIOD. /29

&&

.MARINE...THE SURFACE RIDGE OVER THE AREA SHIFTS EASTWARD THROUGH
TONIGHT AS A SYSTEM ADVANCES ACROSS THE SOUTHERN PLAINS.  THE PLAINS
SYSTEM MOVES ACROSS THE SOUTHEAST STATES SUNDAY NIGHT THROUGH MONDAY
AND BRINGS A COLD FRONT THROUGH THE MARINE AREA.  A SERIES OF MID
LEVEL SHORTWAVES PRODUCE A SURFACE REFLECTION LOW THAT TRACKS FROM
THE WESTERN GULF TO THE NORTH CENTRAL GULF ON SUNDAY BEFORE
WEAKENING.  LIGHT EASTERLY WINDS OVER THE MARINE AREA BECOME A
MODERATE TO STRONG SOUTHEAST FLOW THIS AFTERNOON THEN GRADUALLY
SUBSIDE SUNDAY AFTERNOON THROUGH SUNDAY EVENING.  WILL HAVE SMALL
CRAFT EXERCISE CAUTION THIS AFTERNOON FOR THE 20-60 NM PORTION OF
THE MARINE AREA.  LIGHT TO MODERATE SOUTHERLY WINDS SUNDAY NIGHT
SWITCH TO THE NORTHWEST ON MONDAY IN THE WAKE OF THE FRONT.  A LIGHT
TO MODERATE OFFSHORE FLOW MONDAY NIGHT INTO TUESDAY INCREASES
TUESDAY NIGHT INTO WEDNESDAY AS A STRONG SURFACE HIGH BUILDS INTO
THE AREA. /29

&&

.FIRE WEATHER...ANOTHER DRY DAY IN STORE...THOUGH WITH AN APPROACHING
SYSTEM OVER THE GULF...MOISTURE LEVELS WILL BE ON THE INCREASE
BEGINNING SUNDAY. BEHIND A WEAK TO MODERATE FRONT CROSSING THE AREA
MONDAY...DRIER AIR WILL MOVE IN...THOUGH A PASSING SYSTEM WILL
INCREASE MOISTURE LEVELS THROUGH MID WEEK AHEAD OF ANOTHER SYSTEM
MOVING OVER THE AREA WEDNESDAY. WINDS THROUGH TODAY WILL CONTINUE TO
BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE OVER THE AREA...BUT
LOW LEVEL FLOW IS EXPECTED TO BECOME SOUTHERLY BY SUNDAY. BEHIND THE
MONDAY SYSTEM...LOW LEVEL FLOW IS EXPECTED TO BE GENERALLY NORTHERLY
TUESDAY INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  45  64  56  69 /  10  20  50  60  60
PENSACOLA   64  46  63  57  69 /  10  20  50  70  60
DESTIN      63  46  64  57  67 /  10  20  50  60  60
EVERGREEN   66  36  59  52  69 /  05  10  40  70  60
WAYNESBORO  67  36  63  52  66 /  05  05  40  80  40
CAMDEN      65  36  57  50  68 /  05  10  40  80  50
CRESTVIEW   68  36  63  53  69 /  05  20  50  60  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

29/16

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.